Inappropriate prescribing in geriatric patients.

Hdl Handle:
http://hdl.handle.net/10147/209197
Title:
Inappropriate prescribing in geriatric patients.
Authors:
Barry, Patrick J; Gallagher, Paul; Ryan, Cristin
Affiliation:
Department of Geriatric Medicine, Cork University Hospital, Wilton, Cork,, Ireland. pat_barry@eircom.net
Citation:
Curr Psychiatry Rep. 2008 Feb;10(1):37-43.
Journal:
Current psychiatry reports
Issue Date:
3-Feb-2012
URI:
http://hdl.handle.net/10147/209197
PubMed ID:
18269893
Abstract:
Inappropriate prescribing in older people is a common condition associated with significant morbidity, mortality, and financial costs. Medication use increases with age, and this, in conjunction with an increasing disease burden, is associated with adverse drug reactions. This review outlines why older people are more likely to develop adverse drug reactions and how common the problem is. The use of different tools to identify and measure the problem is reviewed. Common syndromes seen in older adults (eg, falling, cognitive impairment, sleep disturbance) are considered, and recent evidence in relation to medication use for these conditions is reviewed. Finally, we present a brief summary of significant developments in the recent literature for those caring for older people.
Language:
eng
MeSH:
Accidental Falls; Aged; Anti-Inflammatory Agents, Non-Steroidal/adverse effects; Biotransformation/physiology; Cognition Disorders/chemically induced/diagnosis/drug therapy; Dose-Response Relationship, Drug; Drug Interactions; Drug Therapy, Combination; Humans; Hydroxymethylglutaryl-CoA Reductase Inhibitors/adverse effects; Hypoglycemic Agents/adverse effects; Mobility Limitation; Pharmaceutical Preparations/*adverse effects; Pharmacokinetics; Psychotropic Drugs/adverse effects; Risk Factors; Sleep Disorders/chemically induced/diagnosis/drug therapy; Thiazolidinediones/adverse effects; Treatment Outcome
ISSN:
1535-1645 (Electronic); 1523-3812 (Linking)

Full metadata record

DC FieldValue Language
dc.contributor.authorBarry, Patrick Jen_GB
dc.contributor.authorGallagher, Paulen_GB
dc.contributor.authorRyan, Cristinen_GB
dc.date.accessioned2012-02-03T15:14:49Z-
dc.date.available2012-02-03T15:14:49Z-
dc.date.issued2012-02-03T15:14:49Z-
dc.identifier.citationCurr Psychiatry Rep. 2008 Feb;10(1):37-43.en_GB
dc.identifier.issn1535-1645 (Electronic)en_GB
dc.identifier.issn1523-3812 (Linking)en_GB
dc.identifier.pmid18269893en_GB
dc.identifier.urihttp://hdl.handle.net/10147/209197-
dc.description.abstractInappropriate prescribing in older people is a common condition associated with significant morbidity, mortality, and financial costs. Medication use increases with age, and this, in conjunction with an increasing disease burden, is associated with adverse drug reactions. This review outlines why older people are more likely to develop adverse drug reactions and how common the problem is. The use of different tools to identify and measure the problem is reviewed. Common syndromes seen in older adults (eg, falling, cognitive impairment, sleep disturbance) are considered, and recent evidence in relation to medication use for these conditions is reviewed. Finally, we present a brief summary of significant developments in the recent literature for those caring for older people.en_GB
dc.language.isoengen_GB
dc.subject.meshAccidental Fallsen_GB
dc.subject.meshAgeden_GB
dc.subject.meshAnti-Inflammatory Agents, Non-Steroidal/adverse effectsen_GB
dc.subject.meshBiotransformation/physiologyen_GB
dc.subject.meshCognition Disorders/chemically induced/diagnosis/drug therapyen_GB
dc.subject.meshDose-Response Relationship, Drugen_GB
dc.subject.meshDrug Interactionsen_GB
dc.subject.meshDrug Therapy, Combinationen_GB
dc.subject.meshHumansen_GB
dc.subject.meshHydroxymethylglutaryl-CoA Reductase Inhibitors/adverse effectsen_GB
dc.subject.meshHypoglycemic Agents/adverse effectsen_GB
dc.subject.meshMobility Limitationen_GB
dc.subject.meshPharmaceutical Preparations/*adverse effectsen_GB
dc.subject.meshPharmacokineticsen_GB
dc.subject.meshPsychotropic Drugs/adverse effectsen_GB
dc.subject.meshRisk Factorsen_GB
dc.subject.meshSleep Disorders/chemically induced/diagnosis/drug therapyen_GB
dc.subject.meshThiazolidinediones/adverse effectsen_GB
dc.subject.meshTreatment Outcomeen_GB
dc.titleInappropriate prescribing in geriatric patients.en_GB
dc.contributor.departmentDepartment of Geriatric Medicine, Cork University Hospital, Wilton, Cork,, Ireland. pat_barry@eircom.neten_GB
dc.identifier.journalCurrent psychiatry reportsen_GB
dc.description.provinceMunster-

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.